I had promised myself I would never do this again. And yet here I am, third time. And just as miserable.
Withdrawal from one of the worst meds to come off of.
The first time, my best friend didn’t believe I felt as bad as I did, and accused me of hitting on her boyfriend when I’d asked him to change the time on our wall clock.
Top most symptom of the withdrawal, brain zaps and dizziness.
While, probably not the clinical term for it, it is the most accurate to anyone who has experienced it. It happens any time I move my eyes. Zap. And because you then try not to move your eyes, zap. You close your eyes, and the pressure of your eyelids, zap. Sometimes it rocks thru your whole body. I feel it in my chest. I feel it in my elbows. This electricity that wants out, but is stuck.
And so, because of the care you try to take in conservatively moving your eyes to avoid the electrical storm headache in your brain, you develop this dizziness. You close your eyes and the world slips out from under your feet. Your stomach roils, but you’re just standing there. You sit. You lay down. But even the ground can’t help you.
I am fortunate to be here at home with my parents while feeling this way. But also, have never felt more scared to look and feel sick.
The last time I came off this med, I got so bad I wanted to die. I actually wanted to die. Brain zaps and dizziness are one thing, but I developed sweating and shaking. I found myself curled into the fetal position majority of my time. I had one pill left, I was mean’t to be off them completely, but I would hold the near empty bottle like Smegol stroking The Ring. And I was home all alone.
On the one hand, I gained a new sense of empathy towards drug addicts trying to come clean. On the other hand, I added one more line to the list of reasons I would surely die during the apocalypse…
I tell myself that I will never do this again. My brain is such a jumble I can barely read, I can hardly write. This time I gave myself off of work, to live and write and plan out my future. Not really in the cards…